Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 165, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 30, 2019, 6:55 PM CDT for Okaloosa County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2019, 6:55 PM CDT (23:55 UTC)
- Expired
- Oct 30, 2019, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
955 WUUS54 KMOB 302355 SVRMOB FLC091-310045- /O.NEW.KMOB.SV.W.0165.191030T2355Z-191031T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 655 PM CDT Wed Oct 30 2019 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Southern Okaloosa County in northwestern Florida... * Until 745 PM CDT. * At 655 PM CDT, severe thunderstorms were located along a line extending from 4 miles southeast of Crestview to 8 miles northwest of Valparaiso to 7 miles north of Wright, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Niceville and Valparaiso. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3052 8680 3073 8663 3072 8639 3050 8639 TIME...MOT...LOC 2355Z 255DEG 19KT 3071 8651 3062 8657 3056 8665 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
4 follow-up statements
678 WWUS54 KMOB 310010 SVSMOB Severe Weather Statement National Weather Service Mobile AL 710 PM CDT Wed Oct 30 2019 FLC091-310045- /O.CON.KMOB.SV.W.0165.000000T0000Z-191031T0045Z/ Okaloosa FL- 710 PM CDT Wed Oct 30 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN OKALOOSA COUNTY... At 710 PM CDT, severe thunderstorms were located along a line extending from 9 miles east of Crestview to 5 miles north of Wright to 5 miles west of Mary Esther, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Niceville and Valparaiso. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3052 8674 3073 8660 3072 8639 3050 8639 TIME...MOT...LOC 0010Z 268DEG 27KT 3072 8642 3054 8664 3040 8675 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
458 WWUS54 KMOB 310022 SVSMOB Severe Weather Statement National Weather Service Mobile AL 722 PM CDT Wed Oct 30 2019 FLC091-310045- /O.CON.KMOB.SV.W.0165.000000T0000Z-191031T0045Z/ Okaloosa FL- 722 PM CDT Wed Oct 30 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN OKALOOSA COUNTY... At 722 PM CDT, severe thunderstorms were located along a line extending from 9 miles northwest of Eglin Air Force Base to Mary Esther, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe thunderstorms will remain over mainly rural areas of southern Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3052 8673 3073 8654 3072 8639 3052 8639 TIME...MOT...LOC 0022Z 273DEG 21KT 3070 8640 3040 8666 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
475 WWUS54 KMOB 310033 SVSMOB Severe Weather Statement National Weather Service Mobile AL 733 PM CDT Wed Oct 30 2019 FLC091-310045- /O.CON.KMOB.SV.W.0165.000000T0000Z-191031T0045Z/ Okaloosa FL- 733 PM CDT Wed Oct 30 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST CENTRAL OKALOOSA COUNTY... At 733 PM CDT, severe thunderstorms were located along a line extending from 6 miles northwest of Eglin Air Force Base to Valparaiso, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe thunderstorms will remain over mainly rural areas of east central Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3053 8663 3072 8648 3072 8639 3052 8639 TIME...MOT...LOC 0033Z 266DEG 22KT 3068 8634 3050 8652 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
842
WWUS54 KMOB 310044
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
744 PM CDT Wed Oct 30 2019
FLC091-310054-
/O.EXP.KMOB.SV.W.0165.000000T0000Z-191031T0045Z/
Okaloosa FL-
744 PM CDT Wed Oct 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3053 8663 3072 8648 3072 8639 3052 8639
TIME...MOT...LOC 0044Z 255DEG 19KT 3069 8628 3051 8646
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 6:09 PM CDT, 46 minutes earlier.
Area forecast discussion, Oct 30, 6:09 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
609 PM CDT Wed Oct 30 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Showers and storms located mainly along and east of
I-65 will advances slowly eastward through this evening.
Scattered showers and storms currently advancing into southeast
Mississippi will likely advance eastward overnight while a cold
front approaches from the west. The cold front advances across
southeast Mississippi and into extreme southwest Alabama by early
Thursday morning then continues across the remainder of the area
by midday Thursday. Southerly winds 5 to 10 knots ahead of the
front switch to the northwest and increase to near 20 knots in the
wake of the front. IFR/MVFR conditions will accompany the stronger
showers and storms, then IFR/MVFR ceilings follow in the wake of
the cold front, improving to VFR conditions near the end of the
period. /29
&&
.PREV DISCUSSION... /issued 406 PM CDT Wed Oct 30 2019/
NEAR TERM /Now Through Thursday/...The airmass continues to
destabilize across the areas as the warm front has lifted north
this afternoon. This has allowed a few low topped rotating storms
to develop especially offshore where the better instability
resides. The threat will continue mainly along the coastal areas
through the afternoon and decrease this evening as instability
decreases with the loss of heating. Locally heavy rainfall will
continue to create some minor flooding problems as well. Chances
for showers and thunderstorms continue ahead of an approaching
cold front through tonight. The cold front moves through the area
Thursday morning with a much colder airmass moving into the area
through the day on Thursday. Highs on Thursday will be in the
morning with falling temps through the day as the colder airmass
moves in. Gusty northwest winds will also develop through the day
with strong cold air advection. Low clouds and patchy rain or
drizzle will continue through early afternoon until skies
gradually clear from the west. /13
SHORT TERM /Thursday night Through Saturday night/...The strong
cold front will be well south and east of our area by Thursday
evening, allowing a much drier and colder air mass to filter in
from the north. The 1030mb surface high pressure area behind the
front centered over east Texas will move quickly northeast through
Friday evening. However, another strong surface high pressure area
exiting the southern Rockies will move over Texas on Saturday,
helping to reinforce the dry, cold airmass over the region. Low
temperatures both Thursday and Friday nights will be about 15 to
18 degrees below normal, and range from the low to mid 30s inland
areas, with upper 30s to lower 40s along the coast. High
temperatures Friday will also be about 15 to 18 degrees below
normal, and range from 55 to 62 degrees. Temperatures will be a
degree of two warmer Saturday and Saturday night. /22
LONG TERM /Sunday Through Wednesday/...The southern plains
surface high pressure area behind the second front will advance
quickly northeast on Sunday, while this time a surface low
pressure area forms over the southern plains as a large upper
level trough digs south over much of the conus. This pattern will
bring a southerly return flow and an overrunning event Monday
night through Tuesday, bringing scattered showers and a few
thunderstorms back into the forecast area. Overnight lows to
remain chilly in the upper 30s and 40s Sunday night, and warming
into the 50s by Tuesday night. /22
MARINE...A strong cold front will move across the marine area
Thursday morning with a strong northwest to north flow in its wake
through Friday morning. Winds decrease Friday as high pressure
builds across the marine area. Northerly flow increases again
Saturday night into Sunday as high pressure builds across the
southeast. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday evening for ALZ265-266.
FL...High Rip Current Risk through Thursday evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 7 AM Thursday to noon CDT Friday for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 30, 6:34 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 634 AM CDT Wed Oct 30 2019 ALZ265-266-FLZ202-204-206-311145- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 634 AM CDT Wed Oct 30 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. A warm front will lift north across the forecast area today, producing widespread rain, showers and thunderstorms across the region. Some of the storms could be strong to marginally severe, with damaging winds being the primary threat but an isolated, weak tornado is possible, especially in the vicinity of the warm frontal boundary. Periods of heavy rain will be likely today and tonight as well, possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is now a High Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will be moving east across the region Thursday morning and then east of the area by mid Thursday afternoon. Showers and thunderstorms will be possible just ahead of the cold front but ending with the cold frontal passage. A few of those storms could be strong as well. A High Risk of rip currents continues along the Gulf beaches of Alabama and the western Florida panhandle through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 634 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A warm front will lift north across the forecast area today, producing widespread rain, showers and thunderstorms across the region. Some of the storms could be strong to marginally severe, with damaging winds being the primary threat but an isolated, weak tornado is possible, especially in the vicinity of the warm frontal boundary. Periods of heavy rain will be likely today and tonight as well, possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is now a High Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will be moving east across the region Thursday morning and then east of the area by mid Thursday afternoon. Showers and thunderstorms will be possible just ahead of the cold front but ending with the cold frontal passage. A few of those storms could be strong as well. A High Risk of rip currents continues along the Gulf beaches of Alabama and the western Florida panhandle through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-311145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 634 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous winds and wave possible today and tonight, especially in the vicinity of showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous wind and wave conditions will be likely in the wake of a cold front late Thursday night through Friday and possibly continuing into the weekend.
In the hours before
Special weather statement, Oct 30, 3:01 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Wed Oct 30 2019
ALZ263-265-302100-
Mobile Coastal AL-Mobile Central AL-
301 PM CDT Wed Oct 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 400 PM CDT...
At 259 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Tanner Williams to Big Point to 7
miles south of Moss Point, and moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Bayou La Batre, Semmes, Tanner Williams, I65
And I165, Coden, Mobile Regional Airport and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8825 3039 8829 3037 8831 3041 8835
3039 8839 3078 8840 3078 8801 3069 8803
3070 8803 3075 8804 3074 8805 3068 8804
3057 8809 3035 8812 3035 8819 3038 8824
3034 8826
TIME...MOT...LOC 1959Z 267DEG 18KT 3073 8845 3058 8848 3032 8851Special weather statement, Oct 30, 3:26 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
326 PM CDT Wed Oct 30 2019
FLZ205-302115-
Okaloosa Inland FL-
326 PM CDT Wed Oct 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 415 PM CDT...
At 326 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles east of Roeville to 13 miles northwest of
Ocean City to 9 miles northwest of Wright, and moving northeast at 35
mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview, Baker and Laurel Hill.
LAT...LON 3050 8680 3070 8679 3099 8650 3099 8639
3073 8639
TIME...MOT...LOC 2026Z 225DEG 32KT 3062 8680 3059 8676 3054 8677
JLHSpecial weather statement, Oct 30, 3:51 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
351 PM CDT Wed Oct 30 2019
ALZ261>264-302145-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-
351 PM CDT Wed Oct 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EAST CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES
UNTIL 445 PM CDT...
At 350 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of I65 And AL 225 to 6 miles east
of Saraland to Prichard, and moving east at 15 to 25 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Downtown Mobile and Bay Minette.
LAT...LON 3068 8811 3089 8798 3090 8790 3075 8792
3090 8789 3094 8766 3070 8783 3070 8793
3075 8793 3070 8794 3072 8801 3069 8801
3074 8802 3074 8803 3076 8803 3069 8804
TIME...MOT...LOC 2050Z 255DEG 12KT 3089 8790 3079 8797 3071 8807Special weather statement, Oct 30, 5:17 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
517 PM CDT Wed Oct 30 2019
ALZ266-302300-
Baldwin Coastal AL-
517 PM CDT Wed Oct 30 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... UNTIL
600 PM CDT...
At 517 PM CDT, the strong thunderstorm was located near Fort Morgan,
or 5 miles southeast of Dauphin Island, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Fort Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3023 8802 3024 8796 3024 8795 3025 8796
3026 8794 3025 8792 3025 8788 3024 8785
3023 8788 3023 8799 3022 8803
TIME...MOT...LOC 2217Z 234DEG 19KT 3020 8806Special weather statement, Oct 30, 5:32 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
532 PM CDT Wed Oct 30 2019
FLZ203-204-302315-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
532 PM CDT Wed Oct 30 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA COUNTY UNTIL 615 PM CDT...
At 532 PM CDT, the strong thunderstorm was located over Oriole Beach,
or 6 miles east of Gulf Breeze, moving northeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Navarre.
LAT...LON 3044 8688 3045 8690 3050 8703 3044 8710
3059 8703 3059 8702 3051 8702 3053 8699
3053 8700 3060 8702 3075 8693 3067 8679
3048 8680 3038 8691 3035 8717
TIME...MOT...LOC 2232Z 212DEG 23KT 3036 8705
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:35 AM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 38 hr |
| Oct 30, 2:25 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 50 min |
| Oct 30, 2:53 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Oct 30, 3:26 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Oct 30, 5:32 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Oct 30, 5:33 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 23 min |
| Oct 30, 6:14 PM CDT | Tornado Warning | MOB | Okaloosa | 46 min |
| Oct 30, 6:17 PM CDT | Flash Flood Warning | MOB | Santa Rosa | 6 hr |
| Oct 30, 6:22 PM CDT | Tornado Warning | MOB | Okaloosa | 38 min |
| Oct 30, 6:50 PM CDT | Tornado Warning | MOB | Okaloosa | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.